Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 8, 2015, 5:28 PM MDT for Otero County, Colorado. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2015, 5:28 PM MDT (23:28 UTC)
- Expired
- May 8, 2015, 6:15 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 2.0 in
- Wind
- 50.0 mph
County Otero County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:15 PM MDT | HAIL 1 | La Junta, CO | |
| May 8, 6:20 PM MDT | HAIL 1 | La Junta, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 2:00 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
595
WUUS55 KPUB 082328
SVRPUB
COC089-090015-
/O.NEW.KPUB.SV.W.0036.150508T2328Z-150509T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
528 PM MDT FRI MAY 8 2015
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OTERO COUNTY IN SOUTHEASTERN COLORADO...
* UNTIL 615 PM MDT
* AT 528 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ROCKY FORD...OR 11 MILES WEST OF LA JUNTA...MOVING NORTHEAST AT 25
MPH.
HAZARD...TWO INCH HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES.
* LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD AND SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3783 10376 3798 10388 3811 10361 3795 10343
TIME...MOT...LOC 2328Z 239DEG 23KT 3795 10374
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...<50MPH
$$
EP2 follow-up statements
337
WWUS55 KPUB 082342
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
542 PM MDT FRI MAY 8 2015
COC089-090015-
/O.CON.KPUB.SV.W.0036.000000T0000Z-150509T0015Z/
OTERO CO-
542 PM MDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL OTERO COUNTY...
AT 542 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 9
MILES WEST OF LA JUNTA...AND IS NEARLY STATIONARY.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA AND SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3783 10376 3797 10382 3810 10361 3795 10343
TIME...MOT...LOC 2342Z 239DEG 23KT 3793 10370
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
$$
EP345
WWUS55 KPUB 082356
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT FRI MAY 8 2015
COC089-090015-
/O.CON.KPUB.SV.W.0036.000000T0000Z-150509T0015Z/
OTERO CO-
556 PM MDT FRI MAY 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR EAST CENTRAL OTERO COUNTY...
AT 555 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTH OF
SWINK...OR NEAR LA JUNTA...MOVING NORTHEAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA AND SWINK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN
COLORADO.
LAT...LON 3786 10369 3798 10376 3810 10361 3795 10343
TIME...MOT...LOC 2355Z 238DEG 19KT 3796 10364
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...<50MPH
$$
EPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 4:02 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 8, 4:02 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 402 PM MDT FRI MAY 8 2015 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 CURRENTLY...SIGNIFICANT INSTABILITY HAS DEVELOPED ACROSS THE SOUTHERN I-25 CORRIDOR WHERE STRATUS CLEARED EARLY...WITH LAPS CAPES RUNNING OVER 2000 J/KG. 0-6KM SHEAR SUFFICIENT FOR ROTATING CONVECTION...WITH 2 PERSISTENT SUPERCELLS SOUTH OF PUEBLO AS OF 2130Z. STRONGEST CONVECTION NEXT 1-3 HOURS WILL LIKELY BE ACROSS PUEBLO/LAS ANIMAS/CROWLEY/OTERO COUNTIES WHERE INSTABILITY IS GREATEST...WITH HRRR KEEPING STRONG CONVECTION GOING OVER SOUTHEAST PUEBLO COUNTY WELL INTO THE EVENING. FARTHER NORTH AROUND COLORADO SPRINGS...CLOUDS AND EARLY MORNING CONVECTION HAVE HELD DOWN INSTABILITY SOMEWHAT....THOUGH STORMS HAVE BEEN ABLE TO PRODUCE VOLUMINOUS SMALL HAIL ONCE AGAIN. MOUNTAINS WILL SEE ONLY ISOLATED STORMS...AND FAR EASTERN PLAINS NEAR THE KS BORDER LOOK TOO STABLE FOR MUCH DEEP CONVECTION...AT LEAST INTO THE EARLY EVENING. TONIGHT...CONVECTION ALONG I-25 CORRIDOR WILL CONTINUE PAST SUNSET...WITH WEAKENING STORMS SHIFTING TOWARD THE KS BORDER BY MIDNIGHT. SEVERE THREAT WILL CONTINUE SOUTHERN I-25 CORRIDOR...WITH TORNADO WATCH UNTIL 03Z LOOKING REASONABLE. MAY SEE SOME SORT OF MCS LIFT OUT OF THE TX PANH SAT MORNING....AND WILL INCREASE POPS OVER THE PLAINS TO ACCOUNT FOR THIS POSSIBILITY. LIFT INCREASES OVER CONTINENTAL DIVIDE AS UPPER LOW APPROACHES...WITH AT LEAST SOME LIGHT SNOW OVER THE HIGHER PEAKS BY MORNING. SATURDAY...STILL NOT A CLEAR CUT SOLUTION REGARDING POSITION OF SURFACE LOW AND HOW FAR WEST LOW LEVEL MOISTURE/INSTABILITY WILL REMAIN IN THE AFTERNOON. GFS/ECMWF LIFT SURFACE LOW AND WARM FRONT NORTH OF THE PALMER DIVIDE BY AFTERNOON WITH DRYLINE PUNCHING INTO KS BY SAT EVENING. LAST COUPLE RUNS OF THE NAM KEEP THE SURFACE LOW SOUTH OF KLHX UNTIL EARLY EVENING...WHICH KEEPS SURFACE AXIS OF DEEP INSTABILITY/MOISTURE FARTHER WEST AND ALLOWS AT LEAST SOME MODERATELY UNSTABLE AIR TO WRAP BACK INTO PUEBLO/EL PASO COUNTIES LATE. WILL LEAN TOWARD THE HIGHER TERRAIN RESOLUTION NAM AT THIS POINT AS CLIMATOLOGY SUPPORTS ITS SURFACE LOW POSITION NEAR KLHX...AND POSSIBLE EARLY MORNING CONVECTION ALONG THE KS BORDER MAY PUSH MOIST AIR WESTWARD FOR A TIME SAT MORNING. IF MOISTURE HOLDS IN PLACE...MASSIVE SHEAR (0-6KM SHEAR 60-70 KTS) WILL LEAD TO SEVERE STORMS OVER THE FAR EASTERN PLAINS WITH EVEN SOME STRONGER STORMS POSSIBLE BACK TOWARD PUEBLO AND COLORADO SPRINGS AS STRONG LIFT WRAPS BACK AROUND THE UPPER LOW. OVERALL...WILL KEEP POPS IN PLACE ALL DAY OVER THE FAR EASTERN PLAINS...WITH CONVECTION POSSIBLE EARLY IN THE MORNING AND A SECOND ROUND OF STORMS IN THE AFTERNOON. EASTERN MOUNTAINS/I-25 CORRIDOR WILL SEE A DRY PERIOD THROUGH THE MORNING AS WLY DOWNSLOPE INCREASES...THEN AN INCREASING CHANCE OF PRECIP BY AFTERNOON AS LOW LIFTS OUT AND STRONGER LIFT DEVELOPS UNDER THE TROWAL. REMAINING MOUNTAINS AND VALLEYS WILL SEE SCT TSRA...WITH HEAVY SNOW OVER THE HIGHER PEAKS. KEPT WINTER STORM WATCH IN PLACE FOR CENTRAL MOUNTAINS SAT...AND HOISTED A NEW WATCH FOR THE SUMMIT OF PIKES PEAK WHERE 1 TO 2 FEET OF NEW SNOW LOOKS POSSIBLE. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 210 PM MDT FRI MAY 8 2015 ...ACTIVE WEATHER PATTERN IN PLACE OVER THE WEEKEND... SATURDAY NIGHT THROUGH SUNDAY...MODELS INDICATE THAT THE UPPER LOW WILL BE LOCATED OVER SOUTH-CENTRAL CO SAT EVENING...AND WILL QUICKLY EJECT TO THE NE TO NEBRASKA SUN MORNING...THEN SOUTH DAKOTA SUN NIGHT. ACTIVITY SHOULD BE SLIGHTLY SUBDUED ACROSS THE SE PLAINS SAT NIGHT AS THE LOW MOVES NE...BUT WRAPAROUND WILL START AFFECTING THE PALMER DVD AND RAMPART RANGE. CATEGORICAL SHOWERS ARE FORECAST OVER MONUMENT HILL SAT EVE...WITH DROPPING TEMPS SWITCHING THE PCPN OVER TO SNOW OVERNIGHT. UP TO 2 INCHES OF NEW SNOW WILL BE POSSIBLE FOR MONUMENT HILL BY SUN MORNING...BUT HIGHER AMOUNTS WILL BE POSSIBLE FOR TELLER COUNTY AND ESPECIALLY PIKES PEAK SO THE PEAK HAS BEEN INCLUDED IN THE WINTER STORM WATCH. AS THE SYSTEM CONTINUES PULLING AWAY LATE SUN...SHOWER AND STORM ACTIVITY IS EXPECTED TO DIMINISH. LOOK FOR MAX TEMPS IN THE 50S TO AROUND 60F FOR MOST AREAS ON SUN...WITH OVERNIGHT MIN TEMPS IN THE LOWER TO MID 30S. MONDAY THROUGH WEDNESDAY...TEMPORARY RIDGING OVER THE STATE MON WILL GIVE WAY TO A SW FLOW ALOFT ON TUE. RESIDUAL MOISTURE IS EXPECTED TO SPARK MORE SHOWER AND STORM ACTIVITY MON AFTN AND EVE...THEN AS THE SW FLOW SETTLES IN FOR TUE A PLUME OF GULF MOISTURE WILL BE DRAWN UP ACROSS NM AND INTO COLORADO. THE BEST WINDOW FOR STORM ACTIVITY WILL OCCUR TUE AND WED...WITH THE EMPHASIS ON TUE. STORMS WILL INITIATE OVER THE HIGHER TERRAIN BOTH DAYS BY LATE MORNING...THEN TRACK E-NE OVER THE ADJACENT PLAINS THROUGH THE AFTN AND EVE. LOOK FOR MAX TEMPS TO WARM MON THROUGH WED WITH 60S ON MON TO MID TO UPPER 70S BY WED. THURSDAY AND FRIDAY...SW FLOW ALOFT REMAINS IN PLACE THROUGH THE REST OF THE WORK WEEK...WITH MAX TEMPS IN THE 70S CONTINUING. THE PLUME OF GULF MOISTURE IS FORECAST TO SLIDE TO THE EAST OUT OF THE REGION...SO STORM ACTIVITY WILL BECOME MORE ISOLATED AND DIURNAL IN NATURE AND TIED MORE TO THE HIGHER TERRAIN. MOORE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 210 PM MDT FRI MAY 8 2015 AT KCOS...MVFR CONDITIONS THROUGH THE NIGHT WITH OCCASIONAL -SHRA/-TSRA AND PERIODS OF IFR UNDER HEAVIER PRECIP LOW CLOUDS CLEAR BRIEFLY BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP...BEFORE A RENEWED CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS INT THE AFTERNOON. AT KPUB...EXPECT PATCHY MVFR MVFR CONDITIONS INTO THE EVENING AND OVERNIGHT WITH STRONG CONVECTION AND PERIODS OF BRIEF IFR CLOSE TO THE TERMINAL UNTIL AT LEAST 03Z. OVERNIGHT...STILL LOW THREAT OF OCCASIONAL -SHRA/-TSRA WITH UNTIL 06Z-09THEN LOWER CLOUDS SHOULD FINALLY CLEAR BY LATE MORNING SAT AS STRONGER SOUTH WINDS DEVELOP. AT KALS...VFR CONDITIONS EXPECTED THE NEXT 24 HRS LOW CHANCE OF TSRA OVERNIGHT AND THROUGH THE DAY SAT. && .PUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT FOR COZ058-060-061-082. && SHORT TERM...MOORE LONG TERM...PETERSEN AVIATION...MOORE
Hazardous weather outlook, May 8, 12:09 PM MDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1209 PM MDT FRI MAY 8 2015 COZ058>089-093>099-091815- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1209 PM MDT FRI MAY 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE PLAINS EAST OF INTERSTATE 25 THIS AFTERNOON AND EVENING...WITH THE BEST CHANCE FOR SEVERE STORMS OVER EASTERN LAS ANIMAS AND BACACOUNTIES. THE STORMS OVER THE FAR SOUTHEAST PLAINS WILL BE CAPABLE OF PRODUCING A COUPLE OF TORNADOES...ALONG WITH HAIL UP TO GOLFBALL IN SIZE AND WIND GUSTS TO 70 MPH. STORMS FARTHER NORTH ON THE PLAINS WILL LIKELY BE SLIGHTLY WEAKER...ALTHOUGH HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS OF 60 MPH WILL STILL BE POSSIBLE...AND A TORNADO CANNOT BE RULED OUT. OVER THE MOUNTAINS AND REMAINDER OF THE AREA...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...WITH LIGHTNING...HAIL UP TO A HALF INCH IN DIAMETER AND BRIEF HEAVY RAIN THE MAIN THREATS. AT HIGH ELEVATIONS...ABOVE 11000 FEET...SNOW WILL OCCUR WITH SEVERAL INCHES OF ACCUMULATION WILL BE POSSIBLE. ANY HEAVY RAIN THAT FALLS OVER THE BURN SCARS OVER THE REGION WILL BE CAPABLE OF PRODUCING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE OVER MUCH OF THE AREA ON SATURDAY...WITH THE MAIN THREATS BEING LIGHTNING AND GUSTY WINDS. SOME OF THE STRONGER STORMS WILL HAVE TH POTENTIAL TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN. THERE WILL ALSO BE THE POSSIBILITY OF A FEW SEVERE STORMS OVER THE SOUTHEAST PLAINS ON SATURDAY...WITH THE BEST CHANCES PROBABLY EXTENDING FROM EL PASO COUNTY TO KIOWA AND PROWERS COUNTIES. SEVERE STORM THREATS WILL INCLUDE HAIL OF 1 TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH...AND A TORNADO THREAT MAY ALSO DEVELOP. SATURDAY AFTERNOON...SNOW ACCUMULATIONS ARE EXPECTED OVER THE CENTRAL COLORADO MOUNTAINS AND OVER PIKES PEAK. WITH PRECIPITATION CONTINUING SATURDAY NIGHT...AND TEMPERATURES ALOFT COOLING...SNOW ACCUMULATIONS WILL CONTINUE OVER THESE AREAS AND SNOW LEVELS WILL LOWER. SEVERAL INCHES OF ACCUMULATION CAN BE EXPECTED OVER PIKES PEAK AND THE CENTRAL MOUNTAINS. TELLER COUNTY WILL ALSO SEE SOME SNOW ACCUMULATION...WITH A COUPLE TO SEVERAL INCHES POSSIBLE. NORTHERN EL PASO COUNTY COULD SEE 2 TO 4 INCHES OF ACCUMULATION SATURDAY NIGHT. SUNDAY NIGHT...A WEATHER DISTURBANCE MOVING OVER THE AREA COULD BRING MORE SNOW TO THE MOUNTAIN AREAS AND SNOW LEVELS OVERNIGHT COULD LOWER TO AROUND 5500 FEET...BUT THE DISTURBANCE IS FAIRLY QUICK MOVING AND LITTLE ACCUMULATION IS EXPECTED AT LOWER ELEVATIONS. UNSETTLED CONDITIONS EACH DAY WILL MEAN THE CHANCE FOR THUNDERSTORMS EACH DAY MONDAY THROUGH THURSDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL POSSIBLE AFTER 2 PM ACROSS THE EASTERN PLAINS. 10/88
In the hours before
Local storm report, May 8, 3:24 PM MDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
324 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 8 SSE BLENDE 38.14N 104.46W
05/08/2015 M1.00 INCH PUEBLO CO TRAINED SPOTTER
&&
KAMLocal storm report, May 8, 3:26 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM RAIN 8 NNE COLORADO SPRINGS 38.94N 104.77W
05/08/2015 EL PASO CO AMATEUR RADIO
1.10 INCHES IN 45 MIN
&&
KAMLocal storm report, May 8, 3:47 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
347 PM MDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 8 SSE BLENDE 38.14N 104.46W
05/08/2015 M1.75 INCH PUEBLO CO TRAINED SPOTTER
&&
KAMSpecial weather statement, May 8, 3:58 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 358 PM MDT FRI MAY 8 2015 COZ084>086-082230- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 358 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTHEASTERN EL PASO COUNTIES UNTIL 430 PM MDT... AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDWAY...OR 17 MILES NORTHWEST OF PUEBLO... MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FOUNTAIN...HANOVER...PINON...MIDWAY AND PUEBLO WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3838 10479 3854 10491 3886 10430 3863 10413 TIME...MOT...LOC 2158Z 234DEG 20KT 3850 10476 LW
Special weather statement, May 8, 4:11 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 411 PM MDT FRI MAY 8 2015 COZ085-086-082300- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT CO-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO- 411 PM MDT FRI MAY 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO AND SOUTH CENTRAL EL PASO COUNTIES UNTIL 500 PM MDT... AT 411 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MIDWAY...OR 20 MILES NORTH OF PUEBLO... MOVING NORTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LARGE ACCUMULATIONS OF PEA SIZE HAIL ARE ALSO POSSIBLE. LOCATIONS IMPACTED INCLUDE... SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...SECURITY-WIDEFIELD... MIDWAY AND HANOVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR SOUTHEASTERN COLORADO. LAT...LON 3844 10478 3851 10488 3878 10469 3861 10443 TIME...MOT...LOC 2211Z 220DEG 15KT 3854 10474 LW
Special weather statement, May 8, 5:14 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT FRI MAY 8 2015
COZ081-084-085-090000-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
514 PM MDT FRI MAY 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN EL PASO COUNTY UNTIL
600 PM MDT...
AT 512 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
MULTIPLE SHOWERS MOVING ACROSS THE WALDO BURN SCAR...MOVING NORTH AT
5 MPH.
RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THESE SHOWERS...HOWEVER IF THEY INTENSIFY FURTHER THEN
HEAVIER AMOUNTS WILL BE POSSIBLE.
THESE SHOWERS WILL REMAIN OVER WESTERN AND NORTHWESTERN EL PASO
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN PUEBLO.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FOR EAST CENTRAL
COLORADO.
LAT...LON 3888 10488 3887 10492 3888 10497 3897 10495
3896 10488 3891 10486
TIME...MOT...LOC 2312Z 181DEG 6KT 3894 10489
MOOREThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 6:04 PM MDT | Special Weather Statement | PUB | Huerfano | 56 min |
| May 7, 6:28 PM MDT | Special Weather Statement | PUB | Pueblo | 62 min |
| May 7, 6:43 PM MDT | Special Weather Statement | PUB | Kiowa | 62 min |
| May 7, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 65 min |
| May 7, 7:21 PM MDT | Special Weather Statement | PUB | Huerfano | 24 min |
| May 7, 7:46 PM MDT | Special Weather Statement | PUB | Huerfano | 44 min |
| May 7, 8:15 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas | 18 min |
| May 7, 9:08 PM MDT | Winter Storm Watch | PUB | Chaffee, El Paso, Lake, Saguache, Teller | 32 hr |
| May 7, 9:10 PM MDT | Special Weather Statement | PUB | Las Animas | 65 min |
| May 7, 9:31 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero | 29 min |
| May 7, 10:24 PM MDT | Special Weather Statement | PUB | Prowers | 66 min |
| May 8, 12:27 AM MDT | Special Weather Statement | PUB | Bent | 33 min |
| May 8, 12:32 AM MDT | Special Weather Statement | PUB | Kiowa | 28 min |
| May 8, 12:55 AM MDT | Special Weather Statement | PUB | Bent | 35 min |
| May 8, 1:05 AM MDT | Special Weather Statement | PUB | Prowers | 25 min |
| May 8, 6:16 AM MDT | Special Weather Statement | PUB | Teller | 29 min |
| May 8, 6:49 AM MDT | Special Weather Statement | PUB | Teller | 26 min |
| May 8, 7:37 AM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 8, 8:55 AM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| May 8, 9:29 AM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| May 8, 10:12 AM MDT | Special Weather Statement | PUB | El Paso | 33 min |
| May 8, 12:50 PM MDT | River Flood Warning | PUB | El Paso | 18 hr |
| May 8, 12:50 PM MDT | River Flood Warning | PUB | El Paso, Otero | 6 days |
| May 8, 1:10 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| May 8, 1:54 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 36 min |
| May 8, 1:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 32 min |
| May 8, 2:07 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 23 min |
| May 8, 2:18 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 8, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| May 8, 2:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 28 min |
| May 8, 2:43 PM MDT | Tornado Warning | PUB | Pueblo | 32 min |
| May 8, 2:51 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 24 min |
| May 8, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 31 min |
| May 8, 3:04 PM MDT | Special Weather Statement | PUB | Fremont | 26 min |
| May 8, 3:12 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 33 min |
| May 8, 3:13 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 32 min |
| May 8, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 35 min |
| May 8, 3:42 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 33 min |
| May 8, 3:58 PM MDT | Special Weather Statement | PUB | El Paso | 32 min |
| May 8, 4:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| May 8, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| May 8, 4:12 PM MDT | Tornado Warning | PUB | Las Animas, Otero, Pueblo | 33 min |
| May 8, 4:29 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Pueblo | 61 min |
| May 8, 4:39 PM MDT | Tornado Warning | PUB | Otero, Pueblo | 36 min |
| May 8, 5:05 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 25 min |
| May 8, 5:14 PM MDT | Special Weather Statement | PUB | Teller | 46 min |
| May 8, 5:33 PM MDT | Special Weather Statement | PUB | El Paso | 27 min |
| May 8, 5:53 PM MDT | Special Weather Statement | PUB | Teller | 67 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.